Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

Levothyroxine question/feeling hypo

Hello, I've been on my new dosage of Levo for 2 months. It is at 50 mcg. My TSH when last tested was at a 1.75. The first month of 50 mcg, didn't feel any different than the 25 mcg, except a bit increased focus/energy. After a month, I started feeling very good- most notably better digestion/increased bowel movements and sleeping better which lead to even better energy. This unfortunately only lasted 2-3 weeks.

The third week, I believe I had a flare up where my neck got a bit inflamed on the left side, and was VERY fatigued for about a week. I felt very hypo with a bone chilling coldness, decreased basal temperature and terrible digestion and bloating. I also couldn't handle stress as well. Ever since this episode I have just felt not so great. Definetly better than the 25 mcg but not optimal by any means. Fatigue is still a problem as well as temperature regulation/weight loss. I haven't gained any weight since being on Levo, but am actively trying to lose the weight I gained from hypothyroidism and it is not working at all. I know how to eat well, exercise and track honestly- STILL nothing.

I am very frustrated on this med. Levo helped me feel "better" but either my optimal dosage has not been found or I am not converting it to t3. I go back to the endo March 14th (one month away) and don't know if I should try to get in sooner. He was reluctant to raise my medication last time due to my TSH being in good range at a 1.75. When I get my blood drawn March 1st he will be testing my free t4.

I guess my question is- is having a flare up and then medication not working as well normal? I don't know what to do- wait another month or try to go in sooner.
1 Responses
Avatar universal
Hello, my experience, yes it is normal to feel better than worse until you find you optimal dose. I went on NDT and experienced similar fluctuations...at an initial low dose I felt fantastic for 2 weeks, then never as good again until I reached close to my optimal dose. Generally I felt good with each raise then I would "drop off the cliff" until I raised again. I raised every 4 to 5 weeks. My TSH is also very low now but I understand that is typical.
Take care, kel
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child